Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Vicodin withdrawal?
|sqwirt77 - Sat Sep 08, 2007 5:37 pm||
My mom (54 yr. old female) has been on Vicodin and Soma since Aug. 10 for neck pain. After feeling like it wasn't helping, she stopped taking both medications (without a taper, just stopped) 2 days ago. She has described feeling extremely nervous, anxious and jittery in her stomach. It is making her nauseas and worried, and she is unsure if this could be because of the abrupt stoppage of the medication or if it is just her nerves (she has a small history of anxiety for which she is also taking medication currently). What is the likelihood that these feelings are from some sort of withdrawal, and what can she do to fix it?
|Debbie Miller, RN - Sat Sep 08, 2007 11:21 pm||
It is possible it could be some withdrawal symptoms. If so, this should subside soon and I wouldn't do anything except wait it out and try to be supportive of her. If it is unrelated to the medication, as in anxiety, she should see a psychiatrist for medication and/or a therapist to help her get through this rough time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.